Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 180, NWS Louisville, KY

March 28, 20124 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Mar 28, 2012, 3:55 PM EDT for 4 counties in Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2012, 3:55 PM EDT (19:55 UTC)
Expired
Mar 28, 2012, 4:19 PM EDT
In force
24 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Bourbon County, KY, Harrison County, KY, Nicholas County, KY, Scott County, KY

The radar

The Jackson,KY radar (KJKL), 114 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 2:06 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-285 J/kg
Mixed-layer LCL
1346 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WUUS53 KLMK 281955
SVRLMK
KYC017-097-181-209-282030-
/O.NEW.KLMK.SV.W.0180.120328T1955Z-120328T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EDT WED MAR 28 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY...
  WESTERN NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY...
  EASTERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 430 PM EDT

* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MUDDY FORD...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  PARIS...
  CYNTHIANA...
  JACKSONVILLE AND BROADWELL...
  EWALT CROSSROADS AND KISERTON...
  CURRENTSVILLE AND RUDDELS MILLS...
  MILLERSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3814 8410 3820 8437 3821 8438 3820 8439
      3825 8458 3839 8459 3840 8407
TIME...MOT...LOC 1956Z 280DEG 34KT 3829 8447
WIND...HAIL <50MPH 1.00IN

$$

RS
2 follow-up statements
250 
WWUS53 KLMK 282011
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
411 PM EDT WED MAR 28 2012

KYC209-282021-
/O.CAN.KLMK.SV.W.0180.000000T0000Z-120328T2030Z/
SCOTT KY-
411 PM EDT WED MAR 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCOTT COUNTY IS
CANCELLED...

A DIFFERENT SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR SOUTHERN 
SCOTT COUNTY.

LAT...LON 3814 8410 3824 8441 3835 8437 3840 8407
TIME...MOT...LOC 2011Z 280DEG 34KT 3826 8429

$$

KYC017-097-181-282030-
/O.CON.KLMK.SV.W.0180.000000T0000Z-120328T2030Z/
NICHOLAS KY-BOURBON KY-HARRISON KY-
411 PM EDT WED MAR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN HARRISON...BOURBON AND WESTERN NICHOLAS COUNTIES...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR JACKSONVILLE...MOVING EAST AT 40
MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  PARIS...
  MILLERSBURG...
  BLACKS CROSSROADS AND NORTH MIDDLETOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3814 8410 3824 8441 3835 8437 3840 8407
TIME...MOT...LOC 2011Z 280DEG 34KT 3826 8429
WIND...HAIL <50MPH 1.00IN

$$

RS
800 
WWUS53 KLMK 282019
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
419 PM EDT WED MAR 28 2012

KYC017-097-181-282028-
/O.CAN.KLMK.SV.W.0180.000000T0000Z-120328T2030Z/
NICHOLAS KY-BOURBON KY-HARRISON KY-
419 PM EDT WED MAR 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HARRISON...BOURBON
AND WESTERN NICHOLAS COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER 
SEVERE. HOWEVER STRONG TO SEVERE STORMS REMAIN IN THE AREA. ONE SUCH 
STORM IS MOVING TOWARD WESTERN BOURBON COUNTY. THIS STORM IS CAPABLE 
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING AS WELL 
AS LARGE HAIL.

TO REPORT SEVERE WEATHER CALL YOUR LOCAL LAW ENFORCEMENT 
AGENCY...THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3814 8410 3824 8441 3835 8437 3840 8407
TIME...MOT...LOC 2018Z 280DEG 34KT 3825 8421

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:17 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Mar 28, 2:17 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
217 PM EDT WED MAR 28 2012

.Forecast Update...
Issued at 216 PM EDT Mar 28 2012

Quick update to account for Severe Thunderstorm Watch 112 which is
in effect until 900 PM EDT.  Convection continues to get organized
across southern Indiana this afternoon.  This activity will move
southeast into Kentucky this afternoon.  Main threats continue to be
damaging winds and large hail.  The best threat appears to be along
and east of a line from Jasper Indiana to Somerset Kentucky...which
is where the current watch resides.

Update issued at 106 PM EDT Mar 28 2012

Surface cold front is now just pushing into our northern CWA.
WSR-88D returns show convection beginning to fire along the front as
convective temperatures have risen above 77 degrees.  Good
west-southwesterly flow within the lower PBL has also drawn high 50s
dewpoints into the region.  This has resulted in continued
destabilization of the atmosphere across the western portions of the
region.  Objective analysis suggests that mixed layer CAPES are now
in the 750-1250 J/Kg range and should increase over the next few
hours.  Recent AMDAR soundings out of KSDF still show a bit of CIN
over the area, but this cap is eroding rapidly due to the rapid
growth in the mixed layer.  We expect that ongoing convection will
continue to become better organized over the next few hours as the
cold front plunges into the unstable and moistening airmass.  Given
the current wind fields and instability, still expect damaging winds
and large hail to be the primary severe weather threats across the
region.

Will do a quick update to the forecast elements to better handle the
clouds and PoP chances this afternoon.  Will likely adjust PoPs up a
bit in advance of the cold front.  Current temperature structure
looks good, but may have to bump highs up slightly in the north due
to the stronger insolation that has occurred.

Update issued at 1115 AM EDT Mar 28 2012

Combination of morning surface observations and satellite imagery
reveal a cold frontal boundary located just north of the county
warning area.  The front generally extends from the SW-NE from just
south of St. Louis to just south of Columbus, OH.  This boundary is
pushing southward at a decent clip and will be passing through
southern Indiana over the next few hours.

Out ahead of the front partly to mostly sunny skies were observed
with temperatures warming into the lower-middle 70s.  Dewpoints
continue to rise slowly within the southwesterly low-level flow
regime.  The highest dewpoints are still out to our west and
southwest where surface based instability is increasing.  Current
objective analysis techniques suggest that mixed layer CAPE values
have increased across southwest KY with values in the 500-1000 J/Kg
range.  Proximity soundings suggest that we are capped near the 750
hPA level and that should hold for the remainder of the morning.
Strong diurnal heating will lead to a well mixed atmosphere this
afternoon which will eventually erode this cap rather quickly.
Sounding analysis suggests that once we see dewpoints rise into the
upper 50s and surface temperatures warm to above 77 degrees we
should see convection fire.

By that time, the front is expected to generally be south of the
Ohio River.  Latest high resolution HRRR, LMK WRF-ARW, and the SPC
WRF runs all show a rapid increase in convection along the front
this afternoon.  Current thinking is that we'll see a zipper effect
approach with convection backbuilding southwestward along the front
early this afternoon.  However, bulk of the convection would likely
fire probably around or after 200 PM EDT.  Combination of moderate
instability and low shear suggests multicelluar/broken linear
convection with damaging winds and large hail being the primary
severe weather threats.  Highest threat of severe looks to be south
of the Ohio River...perhaps even south of the I-64 corridor or even
along or just south of the WK/BG parkways.  For now, have increased
PoPs a bit across our KY counties for the afternoon with the highest
values east of I-65 and south of I-64.  Convection should push
southward along the cold front and rapidly diminish after sunset due
to the loss of heating and PBL stabilization.

Current temperature structure looks good across the area and only
minor adjustment to those elements were made with this update.  Also
backed off the clouds a bit...especially downstate where more sun is
expected through the early afternoon hours. Updated forecast and
graphical products have already been transmitted.

.Short Term (Today through Thursday)...
Issued at 310 AM EDT Mar 28 2012

Main challenge today is the coverage of showers and thunderstorms
and potential for severe weather as a cold front drops southeast
through the Ohio Valley. Low pressure is almost vertically stacked
just NE of Lake Superior, with the cold front trailing back across
Chicago and into central Missouri. Activity along the front has been
quite limited overnight, with the only shower and thunderstorm
activity from east-central Illinois into northern Indiana.

As the cold front pushes southeast into Kentucky later today,
convection is expected to fire along it as it gets into a more
unstable, and slightly more moist environment. The NAM is the least
bullish of the models in terms of precip, and does not develop
anything until mid to late afternoon, when the front will be well
into Kentucky. GFS shows a lot more precip along the Ohio River. NAM
seems to have the best handle on things initially, so I am inclined
to favor it. Lack of strong convergence along the front, and lack of
deep moisture both weigh against significant development along the
front. That said, it only takes 0.01 inch to verify a POP so have
not completely discarded the GFS MOS, and will carry chance POPs
with a relatively modest QPF.

With CAPE somewhere between 1000-2000 J/kg and steep lapse rates,
storms developing in the heat of the afternoon could produce large
hail or damaging winds, so it is hard to argue with SPC Day 1 slight
risk.

Mild start to the day, strong southerly low-level flow, and lack of
substantial cloud cover all support unseasonably warm temps this
afternoon. Look for highs anywhere from the upper 70s over the
Bluegrass to the mid 80s along the TN border.

Cold front pushes through late in the day and should get far enough
south to shut off POPs in the southern tier by midnight tonight.
Temps tonight and Thursday will be quite a bit cooler than the
preceding 24 hrs, but still several degrees above normal.

.Long Term (Thursday Night through Tuesday)...
Updated at 300 AM EDT Mar 28 2012

A fast zonal upper flow will be present across the northern CONUS
Thursday night and Friday. The latest in a series of wet Pacific
systems will be crashing onto the Oregon coast while a much weaker
500mb shortwave will move across the Upper Midwest. 500mb ridging
more typical of late spring will continue across the southern
states. This will ensure continued unseasonably mild temperatures
all the way through at least late Monday.

High pressure centered over the Great Lakes late Thursday will move
off to the east. Ahead of a surface trough forecast to move across
the plains, winds will veer to the south by Friday morning. This
will allow Gulf moisture to overspread the Lower Ohio Valley by
Friday afternoon. PWATs will increase to over one inch by Friday
afternoon along with very warm temperatures and pretty stout
instability. Both the GFS and the latest NAM show weak low pressure
moving across northern Indiana Friday afternoon with central
Kentucky within the warm sector of this cyclone. Expect scattered
storms to develop Friday afternoon and continue through the evening
or early morning hours on Saturday as this cold front moves
southeast across the Commonwealth. Feel that with sufficient
heating, some storms Friday evening could be quite strong. Highs
Friday may challenge 80 across south central Kentucky.

A weak front will slide south of Kentucky early Saturday as high
pressure briefly builds south across the Great Lakes. The Bluegrass
and
southern Indiana will just get a piece of some cooler air that will
move into Ohio. Highs Saturday will fall into the mid to upper 60s
across our north.

A powerful cyclone crossing the Rockies late Sunday is forecast by
both the ECMWF and the GFS both become negatively tilted as a strong
westerly jet streaks across the Intermountain West. Low pressure
will deepen and move northeast just west of Lake Michigan by early
Monday. Its associated cold front will approach the Ohio River
Monday afternoon and will bring a chance of associated convection.

Southwest flow ahead of this system will likely bring quite warm
temperatures both Sunday and Monday with high in the mid to upper
70s.

&&

.Aviation (18Z TAF Issuance)...
Updated at 1257 PM EDT Mar 28 2012

In general, expect VFR conditions to prevail through much of the TAF
period.  Surface cold front is located across southern Indiana early
this afternoon and is moving southward.  As convective temperatures
are reached, we should see a broken line of showers and
thunderstorms develop along the advancing cold front.  These storms
will likely impact the KSDF and KLEX terminals between 28/18-22Z
time frame.  For now, will keep VCTS in the forecast at the
terminals and will adjust the forecast as needed once convective
trends and movement are established.  Ahead of the front, southwest
winds of 12-15kts with gusts up to 22-24kts will be possible.  Winds
will shift to the west and then northwest this evening as the front
sinks south of the region.  VFR conditions along with clearing skies
is likely after 29/00Z at the terminals.  Depending on the amount of
rainfall this afternoon, patchy MVFR fog may be possible at KLEX and
KBWG later tonight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........MJ
Short Term.......RAS
Long Term........JSD
Aviation.........MJ
Hazardous weather outlook, Mar 28, 10:50 AM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1050 AM EDT WED MAR 28 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-290800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1050 AM EDT WED MAR 28 2012 /950 AM CDT WED MAR 28 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL SWING SOUTHWARD THROUGH THE OUTLOOK AREA THIS
AFTERNOON.  SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
THIS FRONT AND THESE STORMS COULD BECOME STRONG OR SEVERE.  THE MAIN
SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.  THE
HIGHEST THREAT OF SEVERE WEATHER IS EXPECTED TO BE SOUTH OF THE OHIO
RIVER THIS AFTERNOON INTO THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOW PRESSURE WILL MOVE ACROSS NORTHERN INDIANA ON FRIDAY.
SCATTERED THUNDERSTORMS MAY DEVELOP FRIDAY AFTERNOON AND EVENING
AHEAD OF A COLD FRONT. STRONG INSTABILITY AND MOISTURE MAY ALLOW
SOME OF THESE STORMS TO BECOME SEVERE...WITH ISOLATED OCCURRENCES
OF LARGE HAIL AND DAMAGING WINDS.

THUNDERSTORMS ARE POSSIBLE MONDAY...WITH LIGHTNING AND BRIEF HEAVY
RAIN ACCOMPANYING ANY STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS KENTUCKY ARE REQUESTED TO REPORT ANY LARGE HAIL
OR DAMAGING WINDS THIS AFTERNOON TO THE NATIONAL WEATHER SERVICE.

RAS/JSD/MJ

In the hours before

Local storm report, Mar 28, 3:36 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
336 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             6 ESE JEFFERSONTOWN     38.17N  85.47W
03/28/2012  E0.88 INCH       JEFFERSON          KY   TRAINED SPOTTER

            IN FISHERVILLE.

&&

EVENT NUMBER LMK1200478

MRC
Special weather statement, Mar 28, 3:39 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
339 PM EDT WED MAR 28 2012

INZ090-KYZ025-282015-
HARRISON-MEADE-
339 PM EDT WED MAR 28 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 40 MPH WINDS...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF BRANDENBURG...AND MOVING EAST AT
35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...
ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BRANDENBURG...
  MAUCKPORT AND EKRON...
  BRANDENBURG STATION...
  HUGHES LANDING AND PILCHER LANDING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3805 8638 3802 8598 3800 8598 3800 8600
      3797 8599 3790 8600 3796 8638 3797 8639
TIME...MOT...LOC 1940Z 275DEG 31KT 3799 8625

AMS
Special weather statement, Mar 28, 3:42 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT WED MAR 28 2012

KYZ029-030-038-282015-
BULLITT-JEFFERSON-SPENCER-
342 PM EDT WED MAR 28 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIGHVIEW...AND MOVING EAST AT 35 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PENNY
SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  OKOLONA...
  FERN CREEK...
  HIGHVIEW...
  TAYLORSVILLE...
  THIXTON AND MOUNT WASHINGTON...
  WHITFIELD AND ROUTT...
  WILSONVILLE AND WATERFORD...
  YODER AND ELK CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3816 8542 3815 8543 3811 8529 3797 8532
      3801 8550 3808 8562 3811 8570 3819 8569
TIME...MOT...LOC 1942Z 285DEG 33KT 3813 8562

EER
Special weather statement, Mar 28, 3:49 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
349 PM EDT WED MAR 28 2012

KYZ037-041>043-049-282015-
BOURBON-CLARK-FAYETTE-HARRISON-NICHOLAS-
349 PM EDT WED MAR 28 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
CYNTHIANA TO 9 MILES EAST OF PARIS...AND MOVING EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND HALF INCH HAIL...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PARIS...
  CYNTHIANA...
  CARLISLE...
  BAREFOOT AND PLUM...
  BARTERVILLE...
  EAST UNION AND WESTON...
  PLEASANT VALLEY AND MYERS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3829 8384 3812 8407 3806 8405 3806 8420
      3813 8447 3819 8445 3821 8440 3822 8442
      3827 8444 3843 8441 3846 8405 3843 8396
      3837 8391 3837 8388 3833 8384
TIME...MOT...LOC 1949Z 271DEG 31KT 3840 8419 3816 8410

AMS
Local storm report, Mar 28, 3:52 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
352 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             3 SSE SHELBYVILLE       38.18N  85.21W
03/28/2012  E0.70 INCH       SHELBY             KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1200479

MRC
Local storm report, Mar 28, 3:53 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HAIL             BRANDENBURG             38.00N  86.18W
03/28/2012  E0.75 INCH       MEADE              KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1200480

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 2:50 PM EDTSpecial Weather StatementLMKHarrison25 min
Mar 28, 2:54 PM EDTSpecial Weather StatementLMKJefferson36 min
Mar 28, 3:02 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby28 min
Mar 28, 3:20 PM EDTSpecial Weather StatementLMKBourbon25 min
Mar 28, 3:27 PM EDTSevere Thunderstorm WarningLMKShelby33 min
Mar 28, 3:29 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln31 min
Mar 28, 3:34 PM EDTSpecial Weather StatementLMKFranklin, Scott26 min
Mar 28, 3:39 PM EDTSpecial Weather StatementLMKMeade36 min
Mar 28, 3:40 PM EDTSevere Thunderstorm WarningLMKFranklin, Scott35 min
Mar 28, 3:42 PM EDTSpecial Weather StatementLMKSpencer33 min
Mar 28, 3:49 PM EDTSpecial Weather StatementLMKBourbon, Nicholas26 min
Mar 28, 3:59 PM EDTSpecial Weather StatementLMKAnderson, Woodford31 min
Mar 28, 4:07 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette, Scott23 min
Mar 28, 4:14 PM EDTSevere Thunderstorm WarningLMKAnderson, Fayette, Jessamine, Mercer, Shelby, Woodford31 min
Mar 28, 4:21 PM EDTSpecial Weather StatementLMKNicholas9 min
Mar 28, 4:27 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette18 min
Mar 28, 4:36 PM EDTSpecial Weather StatementLMKWashington24 min
Mar 28, 4:44 PM EDTSpecial Weather StatementLMKJessamine31 min
Mar 28, 4:57 PM EDTSpecial Weather StatementLMKClark3 min
Mar 28, 5:06 PM EDTSevere Thunderstorm WarningLMKJessamine, Madison24 min
Mar 28, 5:12 PM EDTSpecial Weather StatementLMKHardin33 min
Mar 28, 5:40 PM EDTSpecial Weather StatementLMKMadison20 min
Mar 28, 6:41 PM EDTSpecial Weather StatementLMKLincoln34 min
Mar 28, 6:46 PM EDTSevere Thunderstorm WarningLMKLincoln19 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.